Thursday, July 18, 2024

Can You Take Tylenol With Advil Cold And Sinus

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

tylenol with advil

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

How Is Pseudoephedrine Misused

Pseudoephedrine can be misused as an ingredient for the illicit manufacture of methamphetamines.

In 2005, the FDA created the Combat Methamphetamine Epidemic Act, which banned over-the-counter sales of cold medicines that included the ingredient pseudoephedrine, requiring them to be sold behind the counter. The act also required consumers to present a photo identification and for stores to keep records of purchasers for at least two years. The law limits the amount an individual can purchase in a 30-day period. These changes were made after a surge of reported methamphetamine abuse revealed that people were using easily accessible over-the-counter medications that contained pseudoephedrine in order to manufacture methamphetamines in labs at home.

Pseudoephedrine does carry some risks of abuse on its own. Some people use the drug to promote alertness and as a stimulant. A study from Integrated Pharmacy Research and Practice notes that pseudoephedrine is among other medications available without a prescription that can be used to self-medicate, leading to a risk of abuse or addiction. Another study from BMJ Open Sport and Exercise Medicine notes that some athletes have abused pseudoephedrine as a performance-enhancing drug.

Pseudoephedrine is most dangerous when it is used in the manufacture of methamphetamines. The conversion of pseudoephedrine into methamphetamine is the most common way for people to get high using pseudoephedrine.

Read Also: Ent Doctor For Sinus Problems

See What The Experts Say About Doubling Up On These Popular Otc Remedies

by Health Writer

In one word or less: Yes. If you have a bad headache and find both Tylenol and Advil in your medicine cabinet, go ahead and reach for both. Since the medications work differently and are processed in the body by different organs, it is safe for otherwise healthy individuals to use both concurrently, or by alternating medications with each dose, says John Raimo, M.D., chair of medicine at Long Island Jewish Forest Hills in Queens, NY.

Robert Glatter, M.D., an emergency physician at Lenox Hill Hospital in New York City, takes it a step further. Taking them together has an additive or synergistic effect on pain relief, says Dr. Glatter. Plus, both can help bring a fever down. In fact, the drugs work so well together that in March 2020 the FDA approved the first over-the-counter combination of acetaminophen and ibuprofen, marketed as Advil Dual Action.

So how does each drug work? Lets take a look.

Recommended Reading: How Often To Use Saline Nasal Spray For Sinus Infection

Can I Mix Advil And Acetaminophen Together

Talk to your doctor before combining Advil with other medications, and do not take Advil with other products that contain NSAIDs, such as aspirin, diclofenac, or naproxen.

Advil Dual Action is the first and only FDA approved combination of Ibuprofen and Acetaminophen. Several studies were performed on this combination to establish safety and efficacy. Do not take this product with additional NSAIDs or acetaminophen. Like all medications, talk to your doctor before combining medications.

Will Acetaminophen Raise Blood Pressure

Which do you prefer: Advil or Tylenol?

The makers of Tylenol are advertising that their pain reliever

Wont raise blood pressure the way that Advil, Aleve or Motrin sometimes can.

That sounds reassuring, but you will notice that the commercial does not say acetaminophen wont raise blood pressure at all.

The question: does acetaminophen raise blood pressure? is complicated. Researchers have found that both acetaminophen and NSAIDs independently increase the risk of hypertension in women .

There is this analysis of 80,020 women in the Nurses Health Study II :

Use of NSAIDs and use of acetaminophen were significantly associated with increased risk of hypertension, but aspirin use was not. A substantial proportion of hypertension in the United States, and the associated morbidity and mortality, may be due to the use of these medications.

Read Also: Online Doctor For Sinus Infection

Take Our Substance Abuse Self

Take our free, 5-minute substance abuse self-assessment below if you think you or someone you love might be struggling with substance abuse. The evaluation consists of 11 yes or no questions that are intended to be used as an informational tool to assess the severity and probability of a substance use disorder. The test is free, confidential, and no personal information is needed to receive the result.

Also Check: Sinus Infection Vs Flu Vs Cold

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problemsloss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problemslittle or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problemsfever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Also Check: Cough And Sinus Congestion Medicine

Can Tylenol Acetaminophen Raise Blood Pressure

Nonsteroidal anti-inflammatory drugs are among the most popular drugs in the pharmacy. Thats because there is a lot of pain out there. Whether its from headaches, arthritis or backaches, tens of millions of people seek relief with OTC analgesics such as Advil, Aleve, Motrin IB, Excedrin or Tylenol. There are data suggesting that NSAIDs can raise blood pressure in susceptible people. Will a non-NSAID drug like acetaminophen raise blood pressure?

Also Check: What To Take For Stuffy Nose And Sinus Pressure

Stay Home Except To Get Medical Care

60 Second Product Review, Advil Cold & Sinus
  • Avoid doing anything outside your home except getting medical care.
  • Do not go to work, school, or other public areas.
  • Avoid using public transportation, ride-sharing services, and taxis.
  • If you need to go outside your home, wear a properly-fitted mask over your nose and mouth, if you can.
  • If you need medical care, call your healthcare provider first to tell them youre coming.
  • You May Like: Allergy Asthma And Sinus Center Oak Ridge Tn

    Sinus Pain Put Down The Ibuprofen And Acetaminophen

    When the sinus pain and pressure hit, many of us will automatically reach for an over-the-counter pain reliever such as an ibuprofen like Advil or an acetaminophen like Tylenol. We know these medications work for some ailments, including a common headache, but are they really effective for relieving sinus pain? Yes and no.

    Compare With Similar Items

    This item Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl 20 Coated Tablets
    4.8 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.8 out of 5 stars
    Price

    Ibuprofen 200mg , Phenylephrine HCI 10mg

    Legal Disclaimer

    Satisfaction Guarantee If for any reason you are not satisfied with any GSK Consumer Healthcare product, GSK Consumer Healthcare will provide you with a reimbursement within 45 days of the date of purchase. Please note that because GSK is unable to control the quality of our products sold by unauthorized sellers, the Guarantee is not available for products purchased from unauthorized sellers due to potential quality issues outside GSKâs control. Please contact GSK Consumer Healthcare directly for more information.

    4.8 out of 5 stars

    Read Also: What Is Used To Treat Sinus Infection

    Read Also: Can I Have A Sinus Infection Without Congestion

    Why Otc Pain Relievers Arent The Answer

    As we said above, these treatments are only temporary and have to be taken for as long as you are suffering and then taken again when the sinus pain comes back. Its a vicious cycle. More importantly, pain relievers only treat the symptoms and not the actual cause of your suffering. Chronic sinusitis can be caused by a number of things, which in turn cause inflammation, pain and blockage. These causes include:

    Can I Take Advil Or Tylenol To Treat My Cold

    Advil Dual Action Pain Relief Acetaminophen and Ibuprofen Coated ...

    Heres the scoop: Advil is ibuprofen and, since acetaminophen works best for fevers and mild body aches, youll want to take Tylenol, according to Gandhi. You can alternate acetaminophen with ibuprofen for fevers. If you have any liver issues, you dont want to take acetaminophen and if you have any kidney issues, you dont want to take ibuprofen, she explains.

    Don’t Miss: Can A Sinus Infection Affect Your Vision

    Is It True That Mucinex Dm Makes You Sleepy

    Dizziness, sleepiness, nausea, and vomiting are all possible side effects. Notify your doctor or pharmacist right once if any of these side effects continue or worsen. If your doctor has prescribed this drug, keep in mind that he or she has determined that the benefit to you outweighs the danger of adverse effects.

    How Much Ibuprofen And Acetaminophen Can I Take Together

    Ibuprofen and acetaminophen can be safely used together but should always be used at the lowest doses possible to achieve relief and one should not exceed the recommended daily dose.

    The usual safe doses for ibuprofen is up to 800 mg per dose every eight hours and acetaminophen 650 mg every six hours if taken together, assuming normal kidney and liver functions, according to Dr. Massachi.

    The standard dosage for over-the-counter ibuprofen is 200-400 mg every six hours. Adults should not take more than an absolute maximum of 3200 mg of ibuprofen per day. Given the potential for adverse effects with higher doses in many patient populations, patients should take the smallest dosage needed to alleviate pain. Patients should start with lower doses, achieving doses no greater than 1200 mg per day, prior to pushing doses to the absolute maximum daily dose of 3200 mg per day.

    You May Like: Houston Advanced Nose And Sinus

    What Is Blink Health

    Blink Health is driving down the cost of prescription drugs in America with up to 80% savings on prescription medications. Pay our discounted price online and receive free home delivery from our licensed US pharmacy or pickup at any of our 35,000+ participating pharmacies nationwide. There are no membership fees and prescription transfers are easy.Looking to pay with BlinkRx? .

    How Should I Use This Medication

    Can Children Use Advil/Motrin or Tylenol? | Texas MedClinic Urgent Care

    The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

    For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

    Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

    It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

    Read Also: Can Sinus Infection Cause Clogged Ears

    Tips For Managing Stress

    Its normal to feel worried about COVID-19, especially if you or your loved one is sick. You can take care of yourself by doings things such as:

    • Starting a new hobby or doing an activity you usually do not have time for.
    • Taking a break from the news.

    MSK has many professionals, volunteers, and support programs that can help you cope during this time. For more information and more tips for managing stress, read our resource Managing Stress and Anxiety Caused by COVID-19.

    Treating Your Sinus Infection

    If you think you have a sinus infection, you may need to see your doctor.

    âMostly, these acute infections go away on their own or after a simple course of antibiotics,â says ear, nose, and throat specialist Greg Davis, who practices at the University of Washington Medical Center in Seattle.

    Davis recommends sinus irrigation for sinus infections. It can help ease your symptoms while you wait for the antibiotics to do their job. Steroids, , and over-the-counter mucus thinners can also ease your discomfort, he says.

    See an ear, nose, and throat specialist if your sinus infection doesnât go away after one or two courses of antibiotics, Davis says.

    Some people have sinus infections over and over. The only known risk factors, Davis says, are allergies and smoking In rare cases, an acute infection can become chronic if itâs not treated successfully.

    If you have chronic infections, and antibiotics and other treatments donât help, you may need sinus surgery, Davis says.

    Your doctor will enlarge the small or inflamed and swollen openings of your sinuses, allowing them to drain, and letting you breathe more easily.

    Show Sources

    Read Also: How Does Sinus Pressure Make You Feel

    You May Like: The Allergy Asthma And Sinus Center

    Can You Buy Pseudoephedrine Over The Counter In Australia

    Pharmacists are required to record all over the counter sales of pseudoephedrine products on Project STOP. This means pharmacists have access to real-time records of pseudoephedrine purchases from pharmacies across Western Australia.

    How much pseudoephedrine can i buy in Illinois?

    Anyone who buys more than an arbitrary amount now 3.6 grams of pseudoephedrine base per day and 9 grams per month has committed a federal crime.

    Also Check: Sinus Infection In Head Symptoms

    Common Colds: Relief For A Stuffy Nose Cough And Sore Throat

    Which Pain Killers Work Best?

    There are no treatments that fight cold viruses directly. But nasal sprays and painkillers like ibuprofen and acetaminophen can provide some relief from cold symptoms. Many other treatments have either not been studied well enough or have no proven benefit.

    Colds are very common: On average, adults come down with a cold 2 to 4 times a year, and children have as many as 6 to 8 colds a year. The reason that colds are so common is that they can be caused by very many different kinds of viruses. So having had one virus doesnt make you immune to other cold viruses.

    Colds usually go away on their own after about one to two weeks. Although the symptoms such as a runny or stuffy nose, cough and headache can be bothersome, you dont need to take medication. None of the currently available treatments can shorten the length of a cold. Antibiotics only fight so they dont help in the treatment of simple common colds that are caused by viruses. They can have side effects too, so they should only be used if a bacterial infection develops as a complication of the cold.

    You May Like: Which Coricidin For Sinus Pressure

    Cover Your Coughs And Sneezes

    • Cover your mouth and nose with a tissue when you cough or sneeze. Put your used tissues in a waste bin with a liner and lid.
    • Clean your hands right away after you cough or sneeze.
    • If youre washing your hands with soap and water, wet your hands and apply soap. Rub your hands together well for at least 20 seconds, then rinse. Dry your hands with a paper towel and use that same towel to turn off the faucet. If you do not have paper towels, its OK to use clean cloth towels. Replace them when theyre wet.
    • If youre using an alcohol-based hand sanitizer, be sure to cover all parts of your hands with it. Rub your hands together until theyre dry.

    Pseudoephedrine And High Blood Pressure Interaction

    In 2005, a study showed that pseudoephedrine increased systolic blood pressure and heart rate, but had no effect on diastolic blood pressure.1 They also found that higher doses and immediate-release formulations of pseudoephedrine were associated with higher blood pressures.1 In addition, the study revealed that patients with well controlled hypertension had higher systolic and diastolic blood pressures after taking immediate release pseudoephedrine formulations.1

    You May Like: Advil Cold And Sinus Dosage Adults

    Is It Safe To Give A Youngster Both Mucinex And Ibuprofen

    No interactions were found between ChildrensIbuprofen Berry and Mucinex Childrens Congestion& Cough.This does not necessarily mean nointeractions exist. Always consult your healthcareprovider.

    This is a question that has been asked before. For the most part, it is recommended to not take these two medications together. Reference: can you take tylenol and mucinex together while pregnant.

    Popular Articles
    Related news